MAUDE Adverse Event Report: ARTHROCARE CORPORATION OPUS SPEEDSCREW IMPLANT; SCREW, FIXATION, BONE

ARTHROCARE CORPORATION OPUS SPEEDSCREW IMPLANT; SCREW, FIXATION, BONE
Catalog Number OM-6500
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: case(b)(4) h3, h6: the reported device was received for evaluation.A visual inspection revealed that the device was not returned in the original packaging.The suture snares were still run through the implant eyelet.The insertion tool tip and the implant were broken.A functional evaluation was performed on the returned device and found that when the device is moved there is a rattle inside the handle.No other functional evaluation could be performed due to the condition of the device.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A review of the material specifications found that the tensile strength requirement is specified, and a certificate of analysis is required with each shipment.The root cause has been associated with unintended use of the device.Factors that could have contributed to the failure include an application of improper/excessive force.No containment or corrective actions are recommended at this time.
 
Event or Problem Description
It was reported that during set up or inspection, before an arthroscopy procedure, the opus speedscrew implant was making an internal rattling sound like it is broken on the inside.The procedure was finished with a smith and nephew backup device.No surgical delay.Patient injuries were not reported.As per investigation results the insertion tool tip and the implant were found to be broken.

Brand Name
OPUS SPEEDSCREW IMPLANT
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18435785
Report Number3006524618-2024-00002
Device Sequence Number20724789
Product Code HWC
UDI-Device Identifier00817470005196
UDI-Public00817470005196
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K081893
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/12/2024
Device Catalogue NumberOM-6500
Device Lot Number2067039
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2023
Initial Report FDA Received Date01/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/12/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale